Ask a doctor

How Long Does Redness Last After Stopping Accutane?

I was on Accutane for 142 days on a 80 mg/day, currently I am 2 weeks post Accutane. I am clear, and have some raised scars...I will fix these scars in 6 more months hopefully... But my main problem right now is the redness/blushing/flushing.

What can I do to reduce the redness? How longer will it last? It really makes me self conscious, even when I am in front of my girlfriend, I only want to see her at night because of these symptoms. Thanks for your help!

Doctor Answers (1)

Redness after accutane

+1

The redness from accutane should fade fairly quickly - winthin 4-6 weeks. I would recommend a sunblock that contains zinc as zinc is anti-inflammatory and also reflects UV rays so that reduces redness and heat.

Keeping the skin very well moisturized can also help with redness. Cerave lotion is a good option or plain vaseline/petroleum jelly.

I would think that you could safely get treatment for the raised scars (pusled dye laser and injections) as quickly as 1 month after accutane. More aggressive treatments require longer wait time after accutane (laser resurfacing, dermabrasion and fractional treatments)

Charlotte Dermatologist
4.5 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.